MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. - GLASGOW STRATUS CS

SIEMENS HEALTHCARE DIAGNOSTICS INC. - GLASGOW STRATUS CS
Catalog Number 10444834
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested more information and instrument files for further investigation.Investigation will begin once information has been received.The cause of this event is unknown.
 
Event or Problem Description
Customer reported that their stratus cs instrument gave a false positive ctni result.Customer performed repeat analysis on the same instrument.The repeated patient results were all negative and the qc was passing.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
The testpak in use at the time of the event expired on january 23, 2024; it was therefore expired on january 30th and 31st, which is when the customer claimed the discrepant results occurred.The printouts provided for this complaint appeared to show instrument dates of january 20th and january 21st that were overwritten with the 30th and 31st.Due to the confusion with the dating, investigation of available data was still performed: a review of the calibration and quality control data for lot 233268002 demonstrated the reagent and instrument were working as intended.A review of the manufacturing release data for the lot demonstrated acceptable performance, nothing atypical was observed.No product problem identified.The cause of the event is likely due to user error in using expired product.
 
Additional Manufacturer Narrative
Siemens healthineers diagnostics has identified, through customer complaints, an increased occurrence of random non-repeatable false positive cardiac troponin (ctni) results at any point during the testpak¿s shelf life when using the stratus cs ctni acute care testpak.This means some ctni values for samples that are expected to fall within the 99th percentile of the reference population (per the instructions for use: 0.00 - 0.07 ng/ml [g/l]) may exceed this range.This issue can impact results.The stratus cs were confirmed to display false positive ctni results without alerting the user.The data revealed the maximum positive bias is 0.42 ng/ml with an average bias of 0.14 ng/ml when repeated on stratus scs platform.Siemens has released a field action (poc 25-006) "false positive ctni results for acute care ctni testpak" to inform customers of the issue and provide mitigation options.Crr#: 3002637618-03-31-2025-002-c.H6 c22: the issue was confirmed but the cause of the elevated rate of false positive ctni is unknown.

Brand Name
STRATUS CS
Common Device Name
STRATUS CS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC. - GLASGOW
500 gbc drive
po box 6101
newark DE 19714
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders-bartley rd.
flanders NJ 07836
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key18675875
Report Number3002637618-2024-00009
Device Sequence Number12310526
Product Code MMI
UDI-Device Identifier00842768024863
UDI-Public00842768024863
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K051650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10444834
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/08/2024
04/07/2025
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/09/2024
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002637618-03-31-2025-00
Patient Sequence Number1
Patient SexUnknown